Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 307, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 11, 2004, 11:38 AM CDT for Sevier County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2004, 11:38 AM CDT (16:38 UTC)
- Expired
- Aug 11, 2004, 12:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 143 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 111638
SVRSHV
ARC133-111715-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1138 AM CDT WED AUG 11 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SEVIER COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 1215 PM CDT
* AT 1133 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HORATIO...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LOCKESBURG BY 1155 AM CDT
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG
BUILDING.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
SEVIER COUNTY IN SOUTHWEST ARKANSAS
UNTIL 1215 PM CDT.
LAT...LON 3408 9408 3395 9408 3390 9406 3389 9436
3393 9438 3397 9442 3406 9444 3409 9412
3411 9410
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 11:05 AM CDT, 33 minutes earlier.
Area forecast discussion, Aug 11, 11:05 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1105 AM CDT WED AUG 11 2004 .DISCUSSION... STRONG OUTFLOW BOUNDARY AHEAD OF MCS OVER E OK PRODUCING 40-50 KT WIND GUSTS IN PRX AND HUGO PER RECENT OBS...HOWEVER BOUNDARY IS INTERACTING WITH A MORE UNSTABLE AIR MASS...AS THE LATEST LAPS INDICATING CIN RAPIDLY DIMINISHING OVER THE NW ZONES...WITH LI/S OF -8 AND CAPES RISING IN EXCESS OF 3000 J/KG. GIVEN LACK OF CAP ON 12Z KSHV RAOB...GOOD FORCING ALONG BOUNDARY IN UNSTABLE AIRMASS... CONVECTION SHOULD BEGIN TO INCREASE IN COVERAGE/INTENSITY THROUGH THE AFTERNOON OVER SW AR/NE TX...AHEAD OF APPROACHING STRONG SHORTWAVE DIVING SE THROUGH OK. CONVECTION IS FIRING OFF A LITTLE FASTER THAN WHAT WAS PROGGED WITH THE EARLIER/EVEN CURRENT 12Z RUNS...THUS HAVE RAISED POPS TO 70/S OVER THE NW ZONES WHERE CONVECTION IS DEVELOPING. ALSO ADJUSTED TEMPS DOWNWARD A BIT OVER THESE AREAS AS WELL...AND ALSO UPPED WINDS TO REFLECT STRONG PRESSURE RISES IMMEDIATELY BEHIND OUTFLOW BOUNDARY...AND SPS WAS ALSO ISSUED HIGHLIGHTING WIND GUSTS. GIVEN SPEED OF OUTFLOW OUTRUNNING OK SHORTWAVE...AIR MASS MAY STABILIZE ENOUGH TO LIMIT SVR POTENTIAL THIS AFTERNOON OVER THE NW SECTIONS...ALTHOUGH HAVE LEFT WORDING IN UPDATED ZONES DUE TO UNCERTAINTY OF REGENERATION...AND WHERE THE BOUNDARY WILL END UP AT BY AFTERNOON AS IT SHOULD BEGIN SLOWING DOWN. MAIN COLD FRONT EXTENDS FROM N MS...WEST THROUGH CENTRAL AR...INTO SOUTHCENTRAL OK...THEN SW INTO NW TX FROM A SPS...TO NEAR AN ABI LINE. ANOTHER OUTFLOW BOUNDARY PUSHING SOUTH INTO S AR COULD HELP FOCUS ADDITIONAL CONVECTION INTO N LA. LEFT REMAINDER OF THE FORECAST INTACT FOR THESE AREAS. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 94 68 85 62 / 50 50 20 0 MLU 93 68 84 61 / 40 50 30 0 TXK 89 65 85 60 / 60 30 10 0 TYR 91 67 86 62 / 60 50 10 0 LFK 94 70 87 63 / 40 60 20 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
Hazardous weather outlook, Aug 11, 6:00 AM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT WED AUG 11 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT WED AUG 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA...AS A COLD FRONT SLOWLY PUSHES THROUGH A MOIST AND UNSTABLE AIR MASS THIS AFTERNOON AND TONIGHT. AN UPPER LEVEL DISTURBANCE SLIDING SOUTHEAST ACROSS NORTH TEXAS...ALONG THE COLD FRONT...WILL HELP AID IN THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON ACROSS EAST TEXAS. THESE THUNDERSTORMS WILL THEN GRADUALLY SHIFT SOUTH AND EAST INTO NORTH LOUISIANA AND THE EAST TEXAS LAKES REGION DURING THE EVENING...WITH THE ACTIVITY POSSIBLY TAPERING OFF BY AROUND MIDNIGHT. SOME OF THE STORMS COULD BE SEVERE THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL BEING THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...COULD BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Aug 11, 10:26 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1026 AM CDT WED AUG 11 2004 ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124-125-111730- BOWIE-CAMP-CASS-FRANKLIN-HOWARD-LITTLE RIVER-MCCURTAIN-MILLER-MORRIS- RED RIVER TX-SEVIER-TITUS-UPSHUR-WOOD- 1026 AM CDT WED AUG 11 2004 ...STRONG OUTFLOW BOUNDARY PRODUCING HIGH WIND GUSTS... AN OUTFLOW BOUNDARY PRODUCING WIND GUSTS OF 35 TO 50 MPH...WILL MOVE INTO SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND FAR NORTHEAST TEXAS THROUGH MIDDAY. SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG THIS BOUNDARY. AT 10 AM...HUGO OKLAHOMA REPORTED A WIND GUST FROM THIS BOUNDARY OF 52 MPH...WHILE PARIS TEXAS REPORTED A WIND GUST OF 48 MPH. THE STRONGEST WIND GUSTS MAY PRODUCE MINOR DAMAGE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 12:02 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 43 min |
| Aug 11, 12:13 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 32 min |
| Aug 11, 12:27 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 78 min |
| Aug 11, 12:46 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 59 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.